MAUDE Adverse Event Report: IMMUCOR, INC. GALILEO ECHO; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. GALILEO ECHO; AUTOMATED BLOOD BANK SYSTEM
Catalog Number 0087000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019 immucor advised customer advised that all waste products must be treated as potentially infectious material as you would treat any blood products.On (b)(6) 2019 immucor directed the affected individual to the instruction in the echo operator manual which states "always wear protective gloves and clothing when handling blood samples, liquid waste, used micro-well strips, or consumed liquid reagent vials.All blood samples, liquid waste, used micro-well strips, and consumed liquid reagent vials must be discarded following the standard practice of the laboratory." the immucor internal report record number for this report is pr#(b)(4).
 
Event or Problem Description
On (b)(6) 2019 customer reported that an operator was splashed in the eyes with potentially infectious material while removing waste reservoir from echo instrument.No injury reported but medical follow-up was sought after exposure.

Brand Name
GALILEO ECHO
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30091 5625
MDR Report Key9349199
Report Number1034569-2019-00148
Device Sequence Number2352074
Product Code KSZ
UDI-Device Identifier10888234001584
UDI-Public10888234001584
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK170132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number0087000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR